PPI's (Proton-Pump Inhibitors) for Reflux — Experiences? Any Negative Impact on Tinnitus?

Discussion in 'Support' started by Virginia1027, Sep 12, 2017.

    1. Virginia1027

      Virginia1027 Member

      Tinnitus Since:
      August 2013
      I have had severe reflux for over 20 years. It has damaged my throat and now I have also developed asthma because of it. I have tried everything to control it naturally (change diet, smaller portions, blah, blah, blah). I only weigh 115 lbs. so weight is not the issue.

      Here is my question - has anyone taken PPI's and NOT damaged their tinnitus? It seems like the only alternative left for me but I'm terrified after all that I've read about them.

      I'm in a good place with my tinnitus now but it took me years to get here. I don't ever want to go through what I went through at the beginning again. I don't even want to think about life and how it would be if this got worse.

      Any advice or anyone who's had success with reflux meds?
       
    2. fedup

      fedup Member

      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Infection and earphone use
      All I can tell you is that I have been taking Ranitidine prescription strength (2 pills per day) for years on and off and it seems to have had no effect in my tinnitus.

      Luckily I am recovering from my tinnitus and have just had another long period of sweet silence.

      I am winning. My tinnitus never changed whether I took the PPI or not.

      Good luck
       
    3. Bobby B
      Fine

      Bobby B Member Benefactor

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      Large caliber rifles/machine guns and loud Music/clubs
      I take a ppi no effect on T/ears
       
    4. Dan RVA

      Dan RVA Member Benefactor

      Location:
      Richmond, VA
      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Not really sure
      I have been taking dexilant for years. That said, I have been in the middle of a spike for about a month now. I stopped taking it 4 days ago. So far, no bad reaction stomach wise, but also no change T wise. I will say I had T before taking dexilant, but nowhere at the level I have now. My hearing has also degraded in the time I have been taking it. Could be something or it could not, there is no telling. I am going to see my GI doctor in January (where I will be yelled at for stopping the PPI).

      Good luck to you.

      Dan
       

Share This Page